Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 4, NWS Lubbock, TX

February 4, 200816 counties in Texas

NWS Lubbock, TX issued this wind advisory at Feb 4, 2008, 4:48 AM CST for 16 counties in Texas. It took effect at Feb 4, 2008, 12:00 PM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2008, 4:48 AM CST (10:48 UTC)
In effect from
Feb 4, 2008, 12:00 PM CST
Expired
Feb 4, 2008, 3:44 PM CST
In force
4 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3596 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 041048
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
448 AM CST MON FEB 4 2008

TXZ021>024-027>030-033>036-039>042-050000-
/O.NEW.KLUB.WI.Y.0004.080204T1800Z-080205T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
448 AM CST MON FEB 4 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

A VIGOROUS UPPER LEVEL STORM SYSTEM OVER SOUTHERN CALIFORNIA WILL
MOVE EAST ACROSS THE FOUR CORNERS REGION TODAY. THE SURFACE
PRESSURE GRADIENT IS EXPECTED TO TIGHTEN IN RESPONSE TO THIS
SYSTEM BY MIDDAY. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 30
TO 35 MPH WITH GUSTS APPROACHING 50 MPH OVER THE CAPROCK. PATCHY
BLOWING DUST MAY ALSO CREATE LOCALIZED REDUCED VISIBILITIES...
ESPECIALLY NEAR OPEN FIELDS. THE STRONG WINDS ARE EXPECTED TO
DIMINISH TOWARD SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KLUB 042144
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
344 PM CST MON FEB 4 2008


TXZ021>024-027>030-033>036-039>042-042245-
/O.CAN.KLUB.WI.Y.0004.000000T0000Z-080205T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
344 PM CST MON FEB 4 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELED THE WIND
ADVISORY. 

WIND SPEEDS ARE EXPECTED TO BE LESS THAN 30 MPH THROUGH THE
REMAINDER OF THE AFTERNOON AND REMAIN IN THE 15 TO 25 MPH RANGE
THROUGH SUNSET. WINDS WILL DROP FURTHER FOR A BRIEF PERIOD THIS
EVENING.  

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 4, 4:36 AM CST, 12 minutes earlier.

Area forecast discussion, Feb 4, 4:36 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
436 AM CST MON FEB 4 2008

.SHORT TERM...
MIXED LOWER LEVEL HAVE ALLOWED TEMPERATURES TO REMAIN RATHER MILD
THIS MORNING WITH READINGS GENERALLY IN THE 40S AND 50S PER TTU
MESONET DATA. IN ADDITION...SHALLOW LOW LEVEL MOISTURE ADVECTION
CONTINUES FROM THE HILL COUNTRY NORTHWARD THROUGH THE BIG COUNTRY
AND TO SOME EXTENT THE SOUTHERN ROLLING PLAINS.

STRONG UPPER LEVEL TROUGH WILL CONTINUE TO DIG OVER SOUTHERN
CALIFORNIA THIS MORNING BEFORE TRANSLATING EAST ACROSS THE FOUR
CORNERS REGION THIS AFTERNOON AND TONIGHT. HEIGHT FALLS WILL ONCE
AGAIN INDUCE LEE SIDE SURFACE TROUGH WHICH WILL DEEPEN THIS
AFTERNOON OVER THE PANHANDLES. THIS WILL YIELD A TIGHTENING
SURFACE PRESSURE GRADIENT AND WINDY CONDITIONS...ESPECIALLY
ON THE CAPROCK. AFTER BRIEF AND SHALLOW LOW LEVEL MOISTURE
ADVECTION...MIXING WILL GIVE WAY TO DOWNSLOPING ADIABATIC
WARMING AND DRYING OF THE LOW LEVELS WITH A STRONG CHANCE
FOR RED FLAG CONDITIONS.

IT APPEARS THAT THE BEST CHANCE FOR ADVISORY LEVEL WINDS WILL
REMAIN ON THE CAPROCK AND WILL ISSUE A WIND ADVISORY THERE. WILL
ALSO UPGRADE FIRE WEATHER WATCH TO A RED FLAG WARNING ALL SECTIONS
AND WILL RUN BOTH PRODUCTS FROM 18-00Z. AM SLIGHTLY CONCERNED WITH
THE TIMING OF THE LOW LEVEL MOISTURE SCOURING OVER THE SOUTHERN
ROLLING PLAINS BUT GIVEN THE SHALLOW NATURE AND EXPECTED MIXING
POTENTIAL...WILL ADD THESE COUNTIES TO THE WARNING. WIND GUSTS
AROUND 50 MPH EXPECTED IN THE ADVISORY
TODAY.

TEMPERATURES WILL LIKELY WARM INTO THE 60S AND 70S AGAIN TODAY WITH
THE WARMEST CONDITIONS OVER THE ROLLING PLAINS. HAVE TRENDED
DEWPOINT TEMPERATURES LOWER THAN ALL GUIDANCE AND WINDS ABOVE
GUIDANCE GIVEN RECENT MOS TRENDS.

LIFT ASSOCIATED WITH THE UPPER TROUGH SHOULD BEGIN TO INCREASE FIRST
OVER NEW MEXICO AND THEN GRADUALLY ACROSS THE CAPROCK LATER THIS
EVENING AND INTO THE OVERNIGHT. DRY LOW LEVELS SHOULD YIELD ONLY
LIGHT PRECIP (ALL LIQUID) THIS EVENING. COLDER AIR WILL FILTER IN
TONIGHT AND ESPECIALLY EARLY TUESDAY MORNING AS A COLD FRONT EDGES
IN FROM THE NORTH. COLD AIR ADVECTION COUPLED WITH LIFT FROM THE
TROUGH MAY YIELD A BETTER CHANCE OF PRECIP. WILL KEEP PREVIOUS POP
STRUCTURE IN TACT WITH HIGHER CHANCES WEST AND NORTH. AT THIS
POINT...PRECIP IS EXPECTED TO FALL AS EITHER LIGHT SNOW OR A
MIXTURE OF LIGHT SNOW/RAIN OVER CAPROCK AREAS WITH LIGHT RAIN OVER
THE ROLLING PLAINS. NOT EXPECTING ACCUMULATIONS ATTM. KW

.LONG TERM...
CHANCE OF PRECIP SPREADING ACROSS THE FCST AREA TUESDAY MORNING
WITH A QUICK SHOT OF SNOW AND/OR RAIN...SNOW FAVORED WEST AND RAIN
EAST...AS COLD FRONT STILL EXPECTED TO LAG PRECIP A BIT. PREVIOUS
FCST HANDLES WELL AND ONLY MADE SLIGHT ADJUSTMENT TO WX GRID.
EXPECT SOME CLEARING BY EARLY AFTERNOON THAT WILL IN TURN ALLOW
FOR TEMPERATURES TO REBOUND. GUSTY N/NW WINDS EXPECTED IN THE POST-
FRONTAL ENVIRONMENT TUESDAY...BUT DECREASE BY MID AFTERNOON WHEN
RH VALUES BOTTOM OUT ACROSS THE SWRN ZONES. APPEARS RED FLAG CRITERIA
WILL REMAIN OUT OF PHASE.

LOOKS PRETTY QUIET BEYOND TUESDAY WITH GENERALLY NW FLOW ALOFT
WEDNESDAY THROUGH SATURDAY...THEN SHORT WAVE RIDGING INTO SUNDAY.
A SHORT WAVE TROUGH IS STILL PROGGED TO MOVE ACROSS THE CNTL
PLAINS WEDNESDAY. THIS WILL BACK UPPER FLOW TOWARD WESTERLY AND
TIGHTEN THE LOW/MID LEVEL GRADIENT WITH CYCLOGENESIS OVER ERN COLO
OR WRN KS. MAY BE ABLE TO HIT RED FLAG CRITERIA ACROSS THE WRN
ZONES AS RH VALUES GET PRETTY LOW AS WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        66  28  41  18  53 /   0  30  40   0   0
TULIA         68  28  43  19  53 /   0  20  30   0   0
PLAINVIEW     69  29  46  20  51 /   0  20  30   0   0
LEVELLAND     71  30  49  21  55 /   0  20  40   0   0
LUBBOCK       72  32  49  22  56 /   0  10  30   0   0
DENVER CITY   68  32  50  23  55 /   0  20  30   0   0
BROWNFIELD    70  32  50  22  55 /   0  10  30   0   0
CHILDRESS     75  37  50  24  56 /   0  20  30   0   0
SPUR          75  36  52  22  56 /   0  10  20   0   0
ASPERMONT     77  40  56  24  57 /   0  10  20   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
THE FOLLOWING ZONES: TXZ021>044.

WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042.

&&

17/07
Hazardous weather outlook, Feb 3, 6:14 PM CST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
614 PM CST SUN FEB 3 2008

TXZ021>044-050015-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
614 PM CST SUN FEB 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE SUBSIDING ACROSS THE
REGION...AND NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP OVER
PORTIONS OF THE OUTLOOK AREA MONDAY AND MAY POSSIBLY DEVELOP AGAIN
WEDNESDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY AFTERNOON.
IN ADDITION...WINDS MAY BECOME STRONG ENOUGH TO WARRANT A WIND
ADVISORY FOR MONDAY AFTERNOON.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 4:41 AM CSTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more13 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.